Alert archive / West Virginia / Freeze Watches in 2021
Freeze Watch 3, NWS Charleston, WV
NWS Charleston, WV issued this freeze watch at Apr 21, 2021, 1:36 PM EDT for 4 states. It took effect at Apr 23, 2021, 1:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 21, 2021, 1:36 PM EDT (17:36 UTC)
- In effect from
- Apr 23, 2021, 1:00 AM EDT
- Expired
- Apr 22, 2021, 2:18 AM EDT
- In force
- Issued by
- NWS Charleston, WV
All 49 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Fayette County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Nicholas County, WV, Pleasants County, WV, Pocahontas County, WV, Putnam County, WV, Raleigh County, WV, Randolph County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Webster County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 39 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -99 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
429 WWUS71 KRLX 211736 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 136 PM EDT Wed Apr 21 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>522-524-525-220145- /O.NEW.KRLX.FZ.A.0003.210423T0500Z-210423T1300Z/ /O.CON.KRLX.FZ.W.0004.210422T0500Z-210422T1400Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Southeast Pocahontas- Northwest Randolph- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Marlinton, and Elkins 136 PM EDT Wed Apr 21 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT THURSDAY... ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures could drop to the mid to upper 20s. For the Freeze Watch, sub-freezing temperatures could drop to the mid to upper 20s. * WHERE...Portions of southeast Ohio, southwest Virginia, northeast Kentucky and central, northeast, northern, southeast, southern and western West Virginia. * WHEN...For the Freeze Warning, from 1 AM to 10 AM EDT Thursday. For the Freeze Watch, from late Thursday night through Friday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
2 follow-up statements
313 WWUS71 KRLX 220125 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 925 PM EDT Wed Apr 21 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>522-524-525-220930- /O.CON.KRLX.FZ.W.0004.210422T0500Z-210422T1400Z/ /O.CON.KRLX.FZ.A.0003.210423T0500Z-210423T1300Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Southeast Pocahontas- Northwest Randolph- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Marlinton, and Elkins 925 PM EDT Wed Apr 21 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT THURSDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures could drop to the mid to upper 20s. For the Freeze Watch, sub- freezing temperatures could drop to the mid to upper 20s. * WHERE...Portions of southeast Ohio, southwest Virginia, northeast Kentucky and central, northeast, northern, southeast, southern and western West Virginia. * WHEN...For the Freeze Warning, from 1 AM to 10 AM EDT Thursday. For the Freeze Watch, from late Thursday night through Friday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
256 WWUS71 KRLX 220618 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 218 AM EDT Thu Apr 22 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>522-524-525-221600- /O.UPG.KRLX.FZ.A.0003.210423T0500Z-210423T1300Z/ /O.NEW.KRLX.FZ.W.0005.210423T0500Z-210423T1300Z/ /O.CON.KRLX.FZ.W.0004.000000T0000Z-210422T1400Z/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan- Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur- Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Southeast Pocahontas- Northwest Randolph- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Marlinton, and Elkins 218 AM EDT Thu Apr 22 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY... * WHAT...For the first Freeze Warning, sub-freezing temperatures in the upper 20s to around 30. For the second Freeze Warning, sub- freezing temperatures around 30 degrees. * WHERE...Portions of southeast Ohio, southwest Virginia, northeast Kentucky and central, northeast, northern, southeast, southern and western West Virginia. * WHEN...For the first Freeze Warning, until 10 AM EDT this morning. For the second Freeze Warning, from 1 AM to 9 AM EDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...The coldest temperatures will occur in protected areas and the sheltered valleys. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this freeze watch went out at Apr 21, 8:55 AM EDT, 4 hours 41 minutes earlier.
Area forecast discussion, Apr 21, 8:55 AM EDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
855 AM EDT Wed Apr 21 2021
.SYNOPSIS...
Strong cold front bring cold winter-like conditions today. High
pressure crosses Friday. Low pressure crosses this weekend.
High pressure crosses to start the next work week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 855 AM Wednesday...
Forecast on track, no changes necessary.
As of 603 AM Wednesday...
BLAST OF APRIL SNOW IS ONGOING...
Rain to snow transition line has crossed east into West Virginia
and will be moving across the Charleston Metro area over the
next hour. Greatest forcing is occurring as of writing and
should start to gradually weaken through the remainder of the
morning. Large wet snowflakes will occur with the onset of snow
with flake size and wetness then decreasing some as the thermal
profile aloft continues to cool. A quick 1/2 to 1 inch of
accumulation on grassy/elevated surfaces may occur...with
isolated areas of SE OH likely receiving slightly higher
amounts.
As of 301 AM Wednesday...
QUICK BLAST OF SNOW EXPECTED THIS MORNING...
As of writing, the sfc cold front is currently moving east across
West Virginia and will be approaching the mountains soon.
An initial NWrly wind shift with the front is knocking temps down
approx 5 to 7 degrees within the first hour of passage.
Farther west across OH and KY, the H85 front is approaching and it's
with this frontogenetic forcing where the main band of precipitation
is occurring. As the H85 front shifts across, the thermal profile
aloft will rapidly cool with saturation and forcing throughout the
DGZ expected to increase/strengthen. With the near surface melting
layer thinning at the same time, this should allow and result in a
roughly 1 to 3 hour period of snow this morning as the band of
precipitation moves across. The western and northern half of the CWA
is prog to have the greatest frontogentic forcing and H85-H7
equivalent potential vorticity values are prog to flirt with
slightly negative values. Thus...some rather moderate snowfall
intensity may briefly occur. Even with the expected snow, road
temperatures are quite warm (as are 4" soil temps) and any snow
accumulations (generally minor) should be confined to grassy
surfaces and vehicle tops. This main band of precip should shift
east into the mountains shortly after sunrise, but the greater
synoptic forcing is prog to be weaker by that point. Still, some
snow is likely across eastern areas this morning.
After the initial batch of precip this morning, a lull in precip
coverage may occur for a few hours late this morning. During the
afternoon, scattered showers should then develop as another H5
vorticity lobe swings towards/across. Amount of coverage remains a
little uncertain as the HRRR is very robust with coverage while the
NAMNEST is much less so. Given the strength of the expected mid
level disturbance and cold air aloft, I have opted to go with chance
POPs this afternoon (likely for the NE CWA).
I'd have gone even higher if moisture depth was prog to be greater.
Precip type with this afternoon's showers should be rain for the
lower elevations and snow for the mountains (where some minor
accumulations may occur).
Today's temp forecast has a lot of room for error. Temperatures
should fall through at least mid morning before leveling out in the
30s by late morning for elevations lower then 3500 ft (elevations
above should fall the entire day). Given the time of year, the solar
angle is much higher than it is in the middle of winter which should
aid in somewhat of a "rebound" in afternoon temps. I have temps
getting into the mid 40s for the lower elevations this afternoon.
A cold night will occur tonight as sfc high pressure tries to build
into the region. A Freeze Warning is in effect for nearly the entire
region, although a freeze occurring is not a sure thing for all
areas. Sfc wind speeds will remain up for much of the night...but
may still advect in freezing temps. Coldest temps for the lowlands
will be in the protected/sheltered valleys.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
As of 520 AM Wednesday...
West to northwest low level flow continues Thursday, while a
mid/upper level short wave trough crosses the area as it
rotates down the back side of a large mid/upper level low
pulling up into the Canadian maritimes. This feature, together
with diurnal heating, should result in a stout cu filed, along
with isolated to scattered showers, with the low level upslope
flow enhancing coverage in the mountains somewhat, the higher
elevations remaining cold enough for snow. Nothing more than a
coating is anticipated even over the higher terrain.
Showers will erode from the west late Thursday afternoon as the
short wave moves east, and then end altogether after sunset as
high pressure builds in, cutting off the low level upslope flow.
That high will provide dry weather through Friday, although a
mid level flat wave moving through a ridge position may bring a
stout mid-level cloud deck across the area.
A southern stream short wave trough and its associated surface
low pressure will approach Friday night, possibly bringing rain
into the area by dawn Saturday.
Central guidance temperatures accepted, other than to lower lows
in the valleys as high pressure induces clear, calm conditions
overnight Thursday night. In collaboration with neighboring
offices, opted to hold off on a freeze watch for now, but
maintained the mention in the HWO for this potential.
Temperatures remain below normal even with a 10F hike in highs
Friday versus Thursday.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 520 AM Wednesday...
Low pressure, and the best forcing with its associated southern
stream trough, pass southeast of the area Saturday afternoon
and night, although models have come in line with a lee center
moving up the Ohio River valley. This will bring rain Saturday,
mainly midday through the evening. Rainfall amounts should be
manageable, the highest amounts south and east of the Ohio
River, where an inch to an inch and a half could occur.
The system pulls away from the area overnight Saturday night
into Sunday, allowing high pressure to provide a dry finish to
the weekend, and start to the new work week. Sunday night looks
like a heavy fog night even at this distance, with high pressure
over the area coming out of the weekend rain.
Central guidance temperatures accepted, which reflect below
normal values over the weekend, especially on highs, followed
by normal and then above normal values early next week.
&&
.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
As of 606 AM Wednesday...
Deteriorating flight rules early in the TAF period.
SW to NE oriented rain/snow band is progressing eastward across
WV and adjacent areas. Initial precip is rain, but will rapidly
transition to light to moderate snow. IFR to LIFR VSBYs/CIGs
likely with the snow this morning (likely to impact nearly all
aerodromes at some point). Improvement to prevailing MVFR
expected by mid to late morning, from west to east, as precip
shifts east and lower levels dry out some.
This afternoon, renewed sct shower development is expected.
Nearly all aerodromes will have a threat of precip this
afternoon, but duration and associated impacts should generally
be brief. VFR to then prevail tonight with drier conditions.
WNWrly sfc winds sustained 10 to 15 kts today and gusty at
times.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing of ending of precip may vary by an
hour or two, and thus timing of improvement of flight rules
is also a little uncertain. Amount of coverage of showers this
afternoon may be a little greater than TAFS indicate.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 12 13 14 15 16 17 18 19 20 21 22 23
EDT 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19
CRW CONSISTENCY H M M H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H M M M H L L M
PKB CONSISTENCY M M H H H H M M H H H H
CKB CONSISTENCY H M M H H H H H H M H H
AFTER 12Z THURSDAY...
No widespread IFR conditions expected at this time.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Freeze Warning from 1 AM to 10 AM EDT Thursday for WVZ005>011-
013>020-024>034-039-040-515>522-524-525.
OH...Freeze Warning from 1 AM to 10 AM EDT Thursday for OHZ066-067-
075-076-083>087.
KY...Freeze Warning from 1 AM to 10 AM EDT Thursday for KYZ101>103-
105.
VA...Freeze Warning from 1 AM to 10 AM EDT Thursday for VAZ003-004.
&&
SYNOPSIS...RH/TRM
NEAR TERM...RH/SL
SHORT TERM...TRM
LONG TERM...TRM
AVIATION...RHHazardous weather outlook, Apr 21, 3:22 AM EDT, 10 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 322 AM EDT Wed Apr 21 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>522-524-525-220730- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Southeast Pocahontas- Northwest Randolph- 322 AM EDT Wed Apr 21 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM EDT THURSDAY... This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. Temperatures will likely fall below freezing again Thursday night. Additional Freeze Warning may eventually be required for Thursday night into Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ523-526-220730- Northwest Pocahontas-Southeast Randolph- 322 AM EDT Wed Apr 21 2021 This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Although the growing season has not officially begun for the higher elevations in the mountains, freezing conditions tonight may impact some sensitive vegetation. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Although the growing season has not officially begun for the higher elevations in the mountains, freezing conditions Thursday morning, and again Thursday night into Friday morning, may impact some sensitive vegetation. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 21, 10:29 AM EDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
1029 AM EDT WED APR 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM SNOW REID 38.41N 82.38W
04/21/2021 M0.2 INCH CABELL WV COCORAHS
0635 AM SNOW 2 NW NEW LEXINGTON 39.73N 82.22W
04/21/2021 M1.0 INCH PERRY OH CO-OP OBSERVER
0640 AM SNOW BEVERLY HILLS 38.41N 82.41W
04/21/2021 M0.3 INCH CABELL WV TRAINED SPOTTER
ACCUMULATIONS CONFINED TO GRASS AND TREES
&&
EVENT NUMBER RLX2100610 RLX2100611 RLX2100612
RGThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:10 AM EDT | Freeze Warning | RLX | Athens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more | 31 hr |
Nearby
Freeze Watches in West Virginia, 2021Freeze Watches in Ohio, 2021Freeze Watches in Kentucky, 2021Every freeze watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.